Alert archive / California / Wind Advisories in 2006
Wind Advisory 21, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 1, 2006, 2:09 PM PST for Siskiyou County, California. It took effect at Apr 2, 2006, 6:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2006, 2:09 PM PST (22:09 UTC)
- In effect from
- Apr 2, 2006, 6:00 AM PDT
- Expired
- Apr 2, 2006, 10:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 012209 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 209 PM PST SAT APR 1 2006 CAZ081-020615- /O.NEW.KMFR.WI.Y.0021.060402T0600Z-060403T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 209 PM PST SAT APR 1 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM PST THIS EVENING TO 7 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM PST THIS EVENING TO 7 PM PDT SUNDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS THE SHASTA VALLEY TONIGHT THROUGH SUNDAY. YOU CAN EXPECT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR NEAR WEED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
5 follow-up statements
000 WWUS76 KMFR 020707 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1107 PM PST SAT APR 1 2006 CAZ081-021145- /O.EXT.KMFR.WI.Y.0021.060402T0900Z-060403T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1107 PM PST SAT APR 1 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT SUNDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS THE SHASTA VALLEY EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. EXPECT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ON THE SOUTH END OF THE VALLEY NEAR WEED AND ALONG THE EASTERN END OF THE VALLEY NEAR THE CASCADES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
000 WWUS76 KMFR 021120 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 420 AM PDT SUN APR 2 2006 CAZ081-021930- /O.EXT.KMFR.WI.Y.0021.060402T1300Z-060403T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 420 AM PDT SUN APR 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS THE SHASTA VALLEY THIS MORNING THROUGH THIS EVENING. EXPECT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ON THE SOUTH END OF THE VALLEY NEAR WEED AND ALONG THE EASTERN END OF THE VALLEY NEAR THE CASCADES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
000 WWUS76 KMFR 021754 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1054 AM PDT SUN APR 2 2006 CAZ081-030200- /O.CON.KMFR.WI.Y.0021.000000T0000Z-060403T0200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1054 AM PDT SUN APR 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS THE SHASTA VALLEY THROUGH THIS AFTERNOON. EXPECT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. THE STRONGEST WINDS WILL OCCUR ON THE SOUTH END OF THE VALLEY NEAR WEED AND ALONG THE EASTERN END OF THE VALLEY NEAR THE CASCADES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
000 WWUS76 KMFR 022146 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 246 PM PDT SUN APR 2 2006 CAZ081-030500- /O.EXT.KMFR.WI.Y.0021.000000T0000Z-060403T0500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 246 PM PDT SUN APR 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. ACROSS THE SHASTA VALLEY...EXPECT SOUTH WINDS THROUGH THE EVENING OF 25 TO 35 MPH WITH GUSTS OF AROUND 45. THE STRONGEST WINDS WILL OCCUR ON THE SOUTH END OF THE VALLEY NEAR WEED AND ALONG THE EASTERN END OF THE VALLEY NEAR THE CASCADES. WINDS WILL DECREASE LATE TONIGHT AS A COLD FRONT MOVES INTO THE REGION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
000 WWUS76 KMFR 030522 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1022 PM PDT SUN APR 2 2006 CAZ081-030630- /O.EXP.KMFR.WI.Y.0021.000000T0000Z-060403T0500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1022 PM PDT SUN APR 2 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE SHASTA VALLEY IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL CONTINUE AT 15 TO 25 MPH OVERNIGHT WITH OCCASIONAL GUSTS TO 30 MPH. $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:09 AM PST, 5 hours earlier.
Area forecast discussion, Apr 1, 9:09 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
909 AM PST SAT APR 1 2006
.DISCUSSION...SNOW ADVISORY FOR SISKIYOU COUNTY HAS ENDED. SHORT
WAVE TROUGH MOVING THROUGH THE REGION THIS MORNING WITH ABUNDANT
SHOWER ACTIVITY AND SOME BREAKS IN THE CLOUDS. SHOWER ACTIVITY SHOULD
DECREASE BEHIND THE WAVE MOVING EAST THIS MORNING...HOWEVER MORNING
SOUNDING SHOWS A FAIR AMOUNT OF INSTABILITY YET. THOUGH UPPER LEVELS
WILL BE WARMING TODAY...LOOKS LIKE LOW-TOPPED SHOWERS WILL BE
DEVELOPING ACROSS THE REGION AS WE WARM UP A BIT. HEDGING
TOWARD THE GFS PRECIP FORECASTS WITH THE ETA12 LOOKING TOO
DRY. INCREASING SOME CHANCES FOR THE AFTERNOON IN THE MORNING
UPDATE.
.PREVIOUS DISCUSSION...SHOWERS ARE CONTINUING ACROSS THE FORECAST
AREA THIS MORNING WITH MORE COVERAGE IN UPSLOPE AREAS OF SISKIYOU
COUNTY. AS A RESULT..WILL KEEP THE SNOW ADVISORY GOING THROUGH EARLY
MORNING. THE LOW PRESSURE AND THE UPPER TROUGH MOVES EAST THIS
AFTERNOON WITH WEAK RIDGING MOVING INTO SW OREGON. THIS SHOULD CUT
DOWN ON SHOWER ACTIVITIES ALBEIT BRIEFLY AS THE NEXT AND DEEPER LOW
PRESSURE DROPS OUT OF THE GULF OF ALASKA. AT THE SURFACE A COLD FRONT
WILL BRING GALE FORCE WINDS TO THE COASTAL WATERS TONIGHT WITH GUSTY
WINDS DEVELOPING ALONG THE COAST. MAY HAVE TO ISSUE A WIND ADVISORY
FOR THE SHASTA VALLEY FOR TONIGHT. RAIN AND SNOW INCREASE AGAIN
TONIGHT AND MAY HAVE TO ISSUE ANOTHER SNOW ADVISORY FOR SOUTHERN AND
WESTERN SISKIYOU COUNTY AGAIN. WET AND DAMP CONDITIONS CONTINUE INTO
SUNDAY AS THE UPPER LEVEL TROUGH HANGS BACK IN THE COASTAL WATER
WITH ONSHORE FLOW CONTINUING INTO OUR FORECAST AREA...INTO EAST OF
THE CASCADES AS WELL. LONG TERM...MAY HAVE TO INCREASE POPS AS NEW
GFS RUN SHOWS A CLOSED LOW MOVING MORE SLOWLY ACROSS OUR FORECAST
AREA IN THE SECOND HALF OF THE WEEK.
&&
.AVIATION...UPPER TROUGH MOVING IN WITH MODERATE SOUTH WINDS
ALOFT BRINGING MOISTURE AND INSTABILITY. MOUNTAINS OBSCURED.
GENERALLY MVFR CIGS/VIS ACROSS THE COASTAL REGION AND LOCAL IFR
INLAND AROUND SISKIYOU COUNTY/MT. SHASTA CITY. CLOUD DECKS ABV 4K
AGL ELSEWHERE. OTHERWISE SHOWERS CONTINUING INTO TODAY.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING SAT NIGHT AND EARLY SUN MORNING TO CA BORDER.
CA...GALE WARNING SAT NIGHT AND EARLY SUN MORNING CA BORDER TO PT ST
GEORGE.
MS
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Apr 1, 5:51 AM PST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 551 AM PST SAT APR 1 2006 CAZ080-082-083-011600- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 551 AM PST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 AM ABOVE 4000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:28 PM PST | Winter Storm Watch | MFR | Siskiyou | 12 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.